Taking ibuprofen to stop endometriosis pa... - Endometriosis UK

Endometriosis UK
48,886 members40,745 posts

Taking ibuprofen to stop endometriosis pain causing nosebleeds?

travelbug1997
travelbug1997

Hello,

I have been taking ibuprofen every day for the past couple of weeks to ease the pain I'm getting from my endometriosis. I am now getting nosebleeds all the time and i think there may be a link between taking too much ibuprofen and nosebleeds. Has anyone else had this? If so, what did you do?

8 Replies
oldestnewest

It's strange you should ask that.

None of the painkillers the doctor prescribed were touching the pain, so I was taking ibuprofen which I bought over the counter. I used to have regular nosebleeds.

I threw up a lot of blood several months ago, so I stopped taking all the painkillers. My doctor said that it was most likely the ibuprofen that caused me to throw up blood.

My nosebleeds have stopped since I stopped taking the ibuprofen. I honestly didn't see the connection until I read your post.

I saw a pain management specialist and she said ibuprofen can cause bleeding of the lining of the stomach and it should be taken with another tablet to protect your stomach. It seems logical therefore that there may be a link between the ibuprofen and your nosebleeds.

It is definitely worthwhile asking your gp about this and maybe s/he can prescribe a different painkiller for you.

Best of luck. x

I am going to the gp on Wednesday to ask for alternatives.

Your experience of it sounds horrible! I wouldn't have put two and two together, but my mum asked what meds I was taking and looked up side effects. It says nosebleeds rare, but severe. Just my luck! Feel like I'm going round and round in circles!

Fingers crossed the doc can suggest something!

Meant to say - hope you've managed to find something to suit you! hope you are well :)

I agree it sounds like it's time to go to the GP to sort out a better pain solution (or at least to tell him exactly how much ibuprofen you're taking) and to mention the nosebleeds? And in the meantime switch to paracetamol?

I've never heard of nosebleeds with ibuprofen, but ibuprofen is in the same category of drug (NSAID) as aspirin, which people at risk of heart attacks take to slow down blood clotting.

Taking ibuprofen on its own all the time in the long term is not a good pain management solution because you can give yourself a stomach ulcer that way. There are over the counter medications you can take alongside it to counteract stomach problems, as another poster mentioned (ranitidine, omeprazole). But best to discuss with the GP.

Hope you find something that helps, you must be in a lot of pain. Best wishes xx

wanwood
wanwood
in reply to wanwood

Argh, I meant to say "tell them" not "tell HIM." Honestly didn't mean to be sexist there. There are probably more female GPs than male anyway!

ahah! no worries - he is a man, so technically you got it correct!

Im going to my gp tomorrow and will discuss the situation. I'm hoping he'll be able to suggest something. Paracetamol doesn't even touch the surface... But, i suppose its better than nothing at the moment. Currently cuddled up with a hot water bottle!

I hadn't heard of it either, but it seems as though its rare symptom but does happen..

Thanks for the advice, I hadn't realised you could take something alongside it to counteract stomach problems. So will see what the doc says.

Thank you! Hope all is well with you :)

Hope you feel better soon!!! xx

You may also like...